Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 27, 2000, 10:29 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 27, 2000, 10:29 PM MDT (04:29 UTC)
- Expired
- Oct 27, 2000, 11:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bernalillo County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 20 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
375 WUUS55 KABQ 280429 SVRABQ NMC001-043-280515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1029 PM MDT FRI OCT 27 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 1115 PM MDT * AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF PARADISE HILLS...OR ABOUT 13 MILES NORTHWEST OF ALBUQUERQUE...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF SAN YSIDRO...5 MILES WEST OF ZIA PUEBLO AT 1115 PM MDT LAT...LON 3517 10694 3517 10668 3556 10663 3559 10694
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 8:50 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 27, 8:50 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
850 PM MDT FRI OCT 27 2000
SAT PIX AND QUICK PEAK AT START OF 28/00Z MODEL RUN SUPPORT NO
CHANGE TO EXISTING HIGH POP FORECAST WITH SNOW NOTED OVER HIGHER
TERRAIN IN NORTHCENTRAL AZ ALSO LENDING SUPPORT TO SNOW ADVISORY
LATE TONIGHT/SAT MRNG WRN MTNS AND SAT FOR NRN MTNS. MJF
.ABQ...SNOW ADVISERY ABOVE 7500 FEET LATE TONIGHT INTO SATURDAY
MORNING ZONES 8 AND 14.
SNOW ADVISORY ABOVE 8000 FEET SATURDAY ZONES 2 AND 4.The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 11:14 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 46 min |
| Oct 28, 11:14 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Oct 28, 12:15 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.